Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 1, 2001, 4:09 PM EDT for Preston County, West Virginia. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 1, 2001, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Preston County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:45 PM EDT | Thunderstorm Wind | Masontown, WV | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 012009 SVRPBZ WVC077-012115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 409 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA * UNTIL 515 PM EDT * AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN PRESTON COUNTY...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... RURAL EASTERN PRESTON COUNTY AT 420 PM <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. $
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:20 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 1, 3:20 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EDT SUN JUL 1 2001 NOT MUCH TIME...WL MAKE THIS QUICK. FRONT SLOWING DOWN AS IT MOVES ACRS CWA. PROBLEM IS STARTING TO SHIFT FROM SVR TSTMS TO FLASH FLOODING. WL CANX SVR TSTM WATCH FOR NWRN PORTIONS OF CWA...BUT WL KEEP FOR RMDR OF AREA. IN ADDITION...WL GO AHD AND ISSUE FFA TIL 10PM TO ADDRESS POTENTIAL FLOODING PROBLEMS. THIS FFA AREA WILL OVERLAP THE COUNTIES REMAINING IN THE SVR TSTM WATCH. THE GOOD NEWS...ONCE WE GET PAST THIS LOOKS LIKE QUIET WEATHER UNTIL THE FOURTH. STRAGER .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES PAZ021... PAZ029>032. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES PAZ021...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES WVZ003>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SUNDAY FOR ZONES WVZ003>004...WVZ012...WVZ021>022.
In the hours before
Local storm report, Jul 1, 12:07 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1207 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM HERMITAGE PA WIND DAMAGE
07/01/01 MERCER TREES DOWN REPORTED BY
SKYWARN SPOTTERS
1155 AM MERCER PA WIND DAMAGE
07/01/01 MERCER TREES AND POWER LINES DOWN
REPORTED BY SKYWARN
SPOTTERSLocal storm report, Jul 1, 1:24 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
124 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
Z
1210 PM TITUSVILLE PA WIND DAMAGE
07/01/01 VENANGO TREES DOWN ON RT 8REPORTED
BY SKYWARN SPOTTERS
AMSLocal storm report, Jul 1, 2:49 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
249 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM NEW PHILADELPHIA OH WIND DAMAGE
07/01/01 TUSCARAWAS TREES DOWN ON RT
39REPORTED BY LAW
ENFORCEMENT
0150 PM MCCANDLESS TWP PA WIND DAMAGE
07/01/01 ALLEGHENY LARGE BRANCHES DOWN
REPORTED BY SKYWARN
SPOTTERS
0150 PM PORT WASHINGTON OH WIND DAMAGE
07/01/01 TUSCARAWAS TREES DOWNREPORTED BY LAW
ENFORCEMENT
0157 PM CORAOPOLIS PA 60 MPH TSTM WIND GUST
07/01/01 ALLEGHENY
0215 PM ROBINSON PA WIND DAMAGE
07/01/01 ALLEGHENY TREES DOWN AT ROBINSON
TOWN CENTER REPORTED BY
PUBLIC
0145 PM SHATLER PA 1.00 INCH HAIL
07/01/01 ALLEGHENY REPORTED BY SKYWARN
SPOTTERS
1210 PM PLEASANTVILLE PA WIND DAMAGE
07/01/01 VENANGO TREES DOWN ON RT 8
REPORTED BY SKYWARN
SPOTTERS
1145 PM GREENVILLE PA WIND DAMAGE
07/01/01 MERCER TREES DOWN REPORTED BY
SKYWARN SPOTTERS
0240 PM 2 N DERRY PA .75 INCH HAIL
07/01/01 WESTMORELAND REPORTED BY SKYWARN
SPOTTERS
0240 PM MCDONALD PA WIND DAMAGE
07/01/01 WASHINGTON TREES DOWN REPORTED BY LAW
ENFORCEMENT
AMSSpecial weather statement, Jul 1, 3:15 PM EDT, 54 minutes before
OHZ057>059-068-069-PAZ021-029>032-WVZ003-004-012-021-022-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT SUN JUL 1 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... MERCER VENANGO FOREST LAWRENCE BUTLER CLARION JEFFERSON ARMSTRONG INDIANA BEAVER IN WEST VIRGINIA... HANCOCK BROOKE IN OHIO... COLUMBIANA CARROLL TUSCARAWAS COSHOCTON HARRISON JEFFERSON SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY WASHINGTON WESTMORELAND GREENE FAYETTE IN WEST VIRGINIA... OHIO MARSHALL WETZEL MONONGALIA MARION IN OHIO... MUSKINGUM GUERNSEY BELMONT NOBLE MONROE
Local storm report, Jul 1, 3:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
344 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM CREEKSIDE PA WIND DAMAGE
07/01/01 INDIANA TREES DOWN REPORTED BY LAW
ENFORCEMENT
0230 PM PIEDMONT OH WIND DAMAGE
07/01/01 HARRISON TREES DOWN OVER RT 22 AND
151 REPORTED BY LAW
ENFORCEMENT
0245 PM CUMBERLAND OH WIND DAMAGE
07/01/01 GUERNSEY TREES DOWN REPORTED BY LAW
ENFORCEMENT
0150 PM MOUNT NEBO PA WIND DAMAGE
07/01/01 ALLEGHENY TREES DOWN REPORTED BY
PUBLIC
0110 PM WINFIELD PA WIND DAMAGE
07/01/01 BUTLER TREES DOWN ON WINFIELD RD.
REPORTED BY LAW ENFORCEMENT
0300 PM PINE TWP PA WIND DAMAGE
07/01/01 ALLEGHENY TREES DOWNREPORTED BY
SKYWARN SPOTTERS
0315 PM MOUNDSVILLE WV WIND DAMAGE
07/01/01 MARSHALL TREES DOWN REPORTED BY
SKYWARN SPOTTERS
0130 PM POTTER PA WIND DAMAGE
07/01/01 BEAVER TREES DOWN ON RT 18
REPORTED BY LAW ENFORCEMENT
0100 PM FREDRICKTOWN OH WIND DAMAGE
07/01/01 COLUMBIANA L LARGE PINE TREE DOWN
REPORTED BY PUBLIC
AMSLocal storm report, Jul 1, 4:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
404 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM SOUTH BUFFALO PA WIND DAMAGE
07/01/01 ARMSTRONG TREES DOWN REPORTED BY
PUBLIC
0245 PM LATROBE PA WIND DAMAGE
07/01/01 WESTMORELAND TREES AND POWER LINES DOWN
REPORTED BY LAW ENFORCEMENT
0340 PM BOBTOWN PA WIND DAMAGE
07/01/01 GREENE TREES DOWN REPORTED BY LAW
ENFORCEMENT
AMSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:38 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 67 min |
| Jul 1, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 56 min |
| Jul 1, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 65 min |
| Jul 1, 4:31 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 59 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.